MU Digital Repository
Logo

Acute interstitial nephritis related to lansoprazole administration

Jimmy, Jose and Saravu, Kavitha and Khera, Kanav and Jimmy, Beena and Shastry, Anantha Krishna Barkur (2008) Acute interstitial nephritis related to lansoprazole administration. Journal of the Pakistan Medical Association, 58 (4). pp. 206-207.

[img] PDF
AIN_.pdf - Published Version
Restricted to Registered users only

Download (31kB) | Request a copy

Abstract

Acute interstitial nephritis (AIN) is a rare but serious adverse effect reported with proton pump inhibitors (PPIs). Only one report (2 cases) of AIN with lansoprazole is published in literature. A case of lansoprazole induced interstitial nephritis (biopsy supported) was reported in an elderly female patient admitted to the hospital with non specific symptoms after 45 days of treatment with the drug. A recovery was noticed upon withdrawal of the drug and treatment with corticosteroids. We consider this report as a valuable addition to the existing literature on this rare adverse effect with lansoprazole. This potentially serious adverse effect with PPIs including lansoprazole has to be given due consideration, especially taking into account the wide spread use of this group of agents.

Item Type: Article
Subjects: Medicine > KMC Manipal > Medicine
Pharmacy > MCOPS Manipal > Pharmacy Practice
Depositing User: KMC Manipal
Date Deposited: 18 Jun 2012 06:54
Last Modified: 18 Jun 2012 07:00
URI: http://eprints.manipal.edu/id/eprint/76677

Actions (login required)

View Item View Item